Winter Storm, Adair
- When
- January 4, 10:00 PM CST to January 5, 10:00 AM CST
- Where
- Adair forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
1/4" to 3/4" of ice was reported across these areas, mixed at times with sleet and snow. Accumulations reached 2 to 4 inches by the end of the event.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
1/4" to 3/4" of ice was reported across these areas, mixed at times with sleet and snow. Accumulations reached 2 to 4 inches by the end of the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 4, 8:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 830 PM CST TUE JAN 4 2005 ...MAJOR WINTER STORM IN PROGRESS ACROSS EASTERN KANSAS INTO WESTERN MISSOURI... .MESOSCALE DISCUSSION... WATCHING A SIGNIFICANT WINTER STORM EVOLVE THIS EVENING. OBSERVATIONS FROM THE FIELD AND STORM SPOTTERS INDICATING A CHANGE OVER TO SLEET FROM THE NORTH SIDE OF KANSAS CITY...NORTHEAST THROUGH CHILLICOTHE TO NEAR KIRKSVILLE. COLDER AIR THAN ANTICIPATED WORKING IN THIS EVENING...SO HAVE CHANGED HEADLINES TO A WINTER STORM WARNING FOR AREAS ALONG AND NORTH OF US HIGHWAY 36...TO BETTER REFLECT STORM CHARACTERISTICS. WILL BE LOOKING AT REFINING SNOW ACCUMULATIONS IN NORTHERN MISSOURI AS A RESULT OF THE COLDER THERMODYNAMIC PROFILE...AND AMENDING FORECAST ACCORDINGLY. FURTHER SOUTH...HAVE ALREADY SEEN ICE ACCUMULATIONS OF A QUARTER INCH OR MORE FROM KANSAS CITY NORTHEAST. SECOND WAVE OF PRECIPITATION EXPLODING IN WEST TEXAS WILL BE OF CONCERN LATE TONIGHT...AND IS HANDLED WELL IN THE GOING FORECAST. TEMPERATURES CONTINUE TO HOLD ABOVE FREEZING FROM BUTLER TO BOONVILLE...AND FLASH FLOOD WARNINGS HANDLING EXCESSIVE RAINFALL IN THESE LOCATIONS. HUDSON && .EAX WATCHES/WARNINGS/ADVISORIES... KS...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS. MO...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS. FLOOD WATCH IN EFFECT FOR AREAS ALONG A LINE FROM WARRENSBURG TO FAYETTE FOR TODAY AND TONIGHT. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 PM CST TUE JAN 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051200- ...A SIGNIFICANT WINTER STORM REMAINS ON TRACK TO AFFECT THE REGION LATE THIS AFTERNOON THROUGH THE DAY WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF FREEZING RAIN WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA...WITH SOME SLEET POSSIBLY MIXED IN ACROSS FAR NORTHWEST MISSOURI...LATE THIS AFTERNOON THROUGH THIS EVENING. ANOTHER ROUND OF FREEZING RAIN...SLEET AND SNOW WILL ARRIVE LATE TONIGHT INTO THE MORNING HOURS WEDNESDAY. BY WEDNESDAY AFTERNOON...AREAS ALONG A SWATH EXTENDING FROM KANSAS CITY AND ST JOSEPH EASTWARD THROUGH MACON AND KIRKSVILLE CAN EXPECT AN INCH OF ICE ACCUMULATION. AREAS NORTHWEST OF THIS SWATH WILL LIKELY SEE UP TO 6 INCHES OF SNOW ACCUMULATION OVERTOP OF A QUARTER INCH OF ICE...WHILE AREAS TO THE SOUTH CAN EXPECT AROUND A QUARTER INCH OF ICE ACCUMULATION. ADDITIONALLY...HEAVY RAIN EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS CENTRAL MISSOURI...WHERE TEMPERATURES ARE CURRENTLY JUST ABOVE FREEZING...WILL LIKELY RESULT IN AN INCREASE IN FLOODING ALONG AREA RIVERS IN STREAMS...MAINLY ALONG AND SOUTH OF A LINE FROM WARRENSBURG TO FAYETTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AFTER THE IMPENDING WINTER STORM EXITS THE AREA DURING THE AFTERNOON HOURS WEDNESDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM ICE STORM ST JOSEPH 39.76N 94.85W
01/04/2005 BUCHANAN MO AMATEUR RADIO
.25 SLEET ACCUMULATION
&&
LEINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM ICE STORM 2 NW ST JOSEPH 39.78N 94.87W
01/04/2005 BUCHANAN MO TRAINED SPOTTER
.50 INCH SLEET ACCUMULATION
&&
LEINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM ICE STORM TRENTON 40.08N 93.60W
01/04/2005 GRUNDY MO AMATEUR RADIO
.50 INCH ICE ACCUMULATION. 3-5 INCH DIAMETER TREE
BRANCHES DOWN.
&&
LEINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM ICE STORM LEAVENWORTH 39.32N 94.92W
01/04/2005 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE LIMBS DOWN, NUMEROUS POWER OUTAGES, SLICK
ROADS THROUGHOUT COUNTY.
&&
LEINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM ICE STORM 5 ENE EDWARDSVILLE 39.10N 94.73W
01/04/2005 WYANDOTTE KS EMERGENCY MNGR
OCCASIONAL POWER OUTAGES/SURGES. NUMEROUS ACCIDENTS ALONG
INTERSTATE 435. LARGE TREE LIMBS DOWN ACROSS COUNTY.
&&
LEINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM ICE STORM RICHMOND 39.28N 93.97W
01/04/2005 RAY MO LAW ENFORCEMENT
.25 INCH ICE ACCUMULATION, MAINLY ON TREES.
0917 PM ICE STORM POLO 39.55N 94.04W
01/04/2005 CALDWELL MO LAW ENFORCEMENT
3-6 INCH DIAMETER TREE LIMBS DOWN
0917 PM ICE STORM PLATTSBURG 39.56N 94.46W
01/04/2005 CLINTON MO LAW ENFORCEMENT
.25 - .50 INCH ICE ACCUMULATION. 3-6 INCH DIAMETER TREE
LIMBS DOWN.
&&
LEINSThe national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439082, 5439083, 5439084.